FDA Warns Of Liver Damage With Sanofi Drug

US Agency Warns Of Liver Damage With Sanofi Drug

From Associated Press (January 14, 2011)

WASHINGTON -- Federal health officials are warning doctors and patients that a recently launched heart drug from Sanofi-Aventis SA is linked to liver damage in a handful of U.S. patients.

The Food and Drug Administration said it has received several reports of liver damage with Multaq tablets, including two cases in which patients had had to have their livers removed.

The FDA approved Multaq in 2009 to treat atrial flutter and atrial fibrillation, which are irregular heart rhythms that can reduce blood flow and lead to stroke.

In an online notice, the FDA said it would add a new warning about the risk for liver damage to the label of Multaq. The agency said patients should contact their doctors if they experienced signs of liver injury, including nausea, vomiting or fever.

 

Posted: January 2011


View comments

Hide
(web4)